In the US, fentanyl overdose has already claimed numerous lives. However, a new drug has emerged in Philadelphia city as the former issue persists.
It is also known as Tranq or Zombie drug. Evidently, Tranq dope is a combination of the sedative xylazine and typically an opioid like fentanyl. People use this blend to bulk up on illegal fentanyl because it is less expensive than the same quantity of fentanyl-only merchandise would be.
This combination is hazardous despite being cheap since xylazine causes wounds to erupt with eschar, a scaly dead tissue. And that’s not all. These wounds can result in amputation if neglected. This sedative-opioid combination can cause hours-long periods of unconsciousness. Xylazine does not have the same typical opioid overdose reversal therapies as fentanyl, a painkiller.
In 36 states and the District of Columbia, xylazine was found in the medication supply, according to a report released in June. Health officials in New York City claim that while xylazine has been discovered in 25% of medication samples, the true saturation level is undoubtedly higher. The Food and Drug Administration sent providers a four-page countrywide xylazine alert in November.